De novo cryoglobulinaemic mononeuritis multiplex during treatment of chronic hepatitis C infection: a viral effect or induced by pegylated interferon alpha?

Potts, J R, Atkinson, S, Aram, J A, Tibble, J, Davies, Kevin and Verma, Sumita (2012) De novo cryoglobulinaemic mononeuritis multiplex during treatment of chronic hepatitis C infection: a viral effect or induced by pegylated interferon alpha? Case Reports in Gastroenterology, 6 (1). pp. 155-161. ISSN 1662–0631

[img]
Preview
PDF - Published Version
Available under License Creative Commons Attribution No Derivatives.

Download (543kB) | Preview

Abstract

Cryoglobulinaemic mononeuritis multiplex (MNM) is an extrahepatic manifestation of chronic hepatitis C virus (HCV) infection for which interferon-based antiviral therapy is currently the treatment of choice. Rarely MNM can be associated with HCV treatment though generally in the setting of pre-existing cryoglobulinaemia and detectable HCV viraemia. We report an unusual case of de novo MNM occurring late during the course of pegylated interferon and ribavirin therapy for chronic HCV infection, following a prolonged period of viral suppression. The patient had no evidence of cryoglobulinaemia prior to HCV treatment and undetectable HCV RNA levels at the time of presentation with MNM. The case raises the possibility that MNM could develop as an adverse immunomodulatory effect of pegylated interferon therapy.

Item Type: Article
Schools and Departments: Brighton and Sussex Medical School > Clinical and Experimental Medicine
Subjects: R Medicine > RC Internal medicine > RC0109 Infectious and parasitic diseases
Depositing User: Ellen Thomas
Date Deposited: 31 Oct 2012 12:34
Last Modified: 07 Mar 2017 03:39
URI: http://sro.sussex.ac.uk/id/eprint/41052

View download statistics for this item

📧 Request an update